Alert archive / Texas / Tornado Warnings in 2007
Tornado Warning 32, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at May 7, 2007, 9:03 PM CDT for Grayson County, Texas. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2007, 9:03 PM CDT (02:03 UTC)
- Expired
- May 7, 2007, 9:45 PM CDT
- In force
- 42 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 121 km from the middle of the area, began a volume at 02:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 7, 7:32 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 2.1 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2192 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1136 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 080205
TORFWD
TXC181-080245-
/O.NEW.KFWD.TO.W.0032.070508T0203Z-070508T0245Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
903 PM CDT MON MAY 7 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 945 PM CDT
* AT 903 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO NEAR GUNTER...OR ABOUT 13 MILES SOUTH OF
SHERMAN...MOVING NORTHEAST AT 20 MPH.
* THE TORNADO WILL BE NEAR...
DORCHESTER BY 910 PM CDT...
HOWE BY 915 PM CDT...
LUELLA...TOM BEAN AND SHERMAN BY 930 PM CDT...
BELLS BY 945 PM CDT...
SPOTTERS HAVE OBSERVED A DEVELOPING WALL CLOUD WITH THIS STORM.
RESIDENTS IN THE PATH OF THIS STORM SHOULD SEEK SHELTER IMMEDIATELY.
LAT...LON 3345 9679 3341 9671 3341 9657 3364 9637
3368 9658
$$
253 follow-up statements
000
WWUS54 KFWD 080219
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
918 PM CDT MON MAY 7 2007
TXC181-080245-
/O.CON.KFWD.TO.W.0032.000000T0000Z-070508T0245Z/
GRAYSON TX-
918 PM CDT MON MAY 7 2007
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR
SOUTHEASTERN GRAYSON COUNTY...
AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO JUST EAST OF GUNTER...MOVING NORTHEAST AT 20
MPH. THIS IS A DANGEROUS STORM...SEEK SHELTER IMMEDIATELY.
THE TORNADO WILL BE NEAR...
TOM BEAN AND LUELLA BY 945 PM CDT...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS
A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD.
LAT...LON 3347 9680 3341 9671 3341 9650 3364 9637
3368 9658
$$
77/TD000 WWUS54 KFWD 080233 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 932 PM CDT MON MAY 7 2007 TXC181-080245- /O.CON.KFWD.TO.W.0032.000000T0000Z-070508T0245Z/ GRAYSON TX- 932 PM CDT MON MAY 7 2007 ...A TORNADO WARNING REMAINS IN EFFECT UNTIL 945 PM CDT FOR SOUTHEASTERN GRAYSON COUNTY... AT 932 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR HOWE. THIS STORM IS MOVING TO THE EAST-NORTHEAST AT 20 MPH. THIS IS A DANGEROUS STORM. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A REINFORCED BUILDING. AS A LAST RESORT...LIE FLAT IN A DITCH OR LOW SPOT AND COVER YOUR HEAD. LAT...LON 3341 9682 3341 9638 3364 9637 3368 9658 $$ 77/TD
000 WWUS54 KFWD 080245 SVSFWD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 945 PM CDT MON MAY 7 2007 TXC181-080255- /O.EXP.KFWD.TO.W.0032.000000T0000Z-070508T0245Z/ GRAYSON TX- 945 PM CDT MON MAY 7 2007 ...THE TORNADO WARNING FOR SOUTHEASTERN GRAYSON COUNTY EXPIRES AT 945 PM CDT... AT 945 PM CDT THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO WARNING WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A TORNADO. THE TORNADO WARNING HAS EXPIRED. THIS STORM IS STILL SEVERE AND CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. LAT...LON 3341 9682 3341 9638 3364 9637 3368 9658 $$ 77/TD
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at May 7, 7:40 PM CDT, 1 hour 23 minutes earlier.
Area forecast discussion, May 7, 7:40 PM CDT, 1 hour 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 740 PM CDT MON MAY 7 2007 .UPDATE... MCV MOVING ACROSS OUR NORTHERN ZONES HAS BLOSSOMED WITH CONVECTION OVER THE LAST HOUR. THE 00Z SOUNDING SHOWS LITTLE TO NO CAP WITH AMPLE INSTABILITY. DEEP LAYER SHEAR IS SUFFICIENT FOR ORGANIZED SEVERE STORMS...BUT 0-1KM SHEAR FROM SOUNDING IS RATHER UNIMPRESSIVE. HOWEVER...OUTFLOW BOUNDARIES WILL LOCALLY BACK WINDS AND INCREASE LOW LEVEL HELICITIES. FURTHERMORE...STORMS HAVE ALREADY BEEN DISPLAYING WEAK ROTATION. WE EXPECT THESE STORMS TO INCREASE IN COVERAGE NORTHWARD TOWARD THE RED RIVER. TORNADO WATCH WILL BE IN EFFECT FOR OUR NORTHERN 2 TIERS OF COUNTIES THROUGH 3 AM. IN ADDITION TO THE SEVERE WEATHER THREAT...HEAVY RAINFALL WILL POSE A HAZARDOUS FLOODING CONCERN AS SOME OF THESE SAME AREAS RECEIVED TORRENTIAL RAINFALL THIS MORNING. EVENING POPS HAVE BEEN ADJUSTED INTO THE LIKELY CATEGORY. SCHULTZ && .PREV DISCUSSION... /ISSUED 559 PM CDT MON MAY 7 2007/ AVIATION... ALL INDICATIONS POINT TO THUNDERSTORMS STAYING NORTHWEST OF METROPLEX TAF SITES AS WELL AS WACO THRU THE PERIOD. WILL CONTINUE WITH VFR CIGS THROUGH EARLY MORNING WHEN MVFR STRATUS WILL RETURN. CANNOT RULE TSTMS OUT COMPLETELY...BUT PROBABILITIES ARE LOW. WEAK SURFACE LOW SITS JUST WEST OF FTW AND THAT CAN MAKE THE WINDS PROBLEMATIC...THEY COULD EVEN SWITCH TO NORTHEAST FOR A SHORT PERIOD OF TIME IF THE LOW DRIFTS FARTHER SOUTHEAST. WILL GO FOR PREVAILING SOUTHEAST FOR NOW BUT COULD HAVE TO AMEND FOR A PROLONGED SWITCH. 84 UPDATE... 540 PM WITH THE LACK OF ANY CLEAR SIGNS OF IMMINENT THUNDERSTORM INITIATION /VIA RADAR...SATELLITE...AND OBSERVATIONAL DATA/ WILL LOWER POPS FOR THIS EVENING. STILL BELIEVE BEST CHANCES AT WIDESPREAD PRECIP WILL BE OVER OUR WEST AND NORTHWEST ZONES...AND WILL KEEP HIGHEST POPS /40S/ IN THAT REGION. WILL CONTINUE TO MONITOR PRECIP DEVELOPMENT THROUGH THE EVENING HOURS AND UPDATE OVERNIGHT POPS IF NEEDED. OTHERWISE...MADE A FEW ADJUSTMENTS TO HOURLY PARAMETERS. LARGEST CHANGES WERE TO SKY GRIDS IN ILLUSTRATING CLEARING SKIES OVER OUR EASTERN ZONES. UPDATES AVAILABLE. SCHULTZ PREV DISCUSSION... /ISSUED 315 PM CDT MON MAY 7 2007/ DISCUSSION... LEFT OVER BOUNDARIES FROM EARLIER CONVECTION WILL BE THE FOCI FOR OVERNIGHT CONVECTION. ONE BOUNDARY IS A FRONT LYING NORTH-SOUTH THROUGH THE FAR WESTERN ZONES AND THE OTHERS ARE RESIDUE OUTFLOWS BOUNDARIES GENERALLY NORTH OF I-20. SEVERE THUNDERSTORMS ARE LIKELY GIVEN THE VERY HIGH CAPE...LI/S AND LOW LEVEL SHEAR. THE CAP OF THE PAST SEVERAL DAYS HAS WEAKEN OR DISAPPEARED OVER THE WESTERN 2/3S. THINK IT WILL HOLD ONTO THE EASTERN 1/3 ANOTHER DAY. SPEED MAX MOVING DOWN WEST SIDE OF THE UPPER TROUGH OVER ARIZONA SHOULD KEEP THE STRONGER CONVECTION AND HEAVIEST RAINS GENERALLY WEST OF OUR CWA FOR ANOTHER 24 HOURS. THIS TROUGH WILL SLOWLY SLIDE INTO WEST TEXAS BY WEDNESDAY NIGHT THEN OVER OUR CWA THURSDAY AND FRIDAY. IT PROCESS WILL WEAKEN THE OMEGA BLOCK TO OUR EAST AND MOVE IT EASTWARD LATE WEEK. AS FOR FLASH FLOODING...RICH THETA-E AND PW/S RUNNING NEAR 2 STANDARD DEVIATIONS ABOVE NORMAL WILL LEAD TO EFFICIENT RAIN PRODUCERS WITH EACH STORM CAPABLE OF 2 INCHES OR MORE. A SWATCH OF VERY HEAVY RAINFALL SHOULD EXTEND FROM THE BIG BEND ACROSS THE BIG COUNTRY AND INTO SOUTHWEST OKLAHOMA OVER THE NEXT 36 HOURS. SOME OF THIS ACTIVITY WILL CLIP OUR NORTHWEST COUNTIES...NORTHWEST OF AN EASTLAND TO NOCONA LINE...TUESDAY AND TUESDAY NIGHT. BY WEDNESDAY...THE AREA OF ORGANIZED CONVECTION WILL SPREAD OVER THE NORTHWESTERN 1/3. FOR NOW...WE WILL HOLD OFF ON ISSUING A FLASH FLOOD WATCH UNTIL LATER. LITTLE ARGUMENT WITH MEX/MOS FORECAST TEMPERATURES AS THEY WILL BE REASON OUTSIDE OF CONVECTIVE AREAS. SHOULD BE A LITTLE COOLER DURING THE NIGHT HOURS AFTER TONIGHT. DAYTIME TEMPERATURES WILL REMAIN NEAR SEASONAL LEVELS... THUS ANOTHER WARM AND HUMID WEEK. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 70 82 64 80 64 / 50 30 40 30 40 WACO, TX 71 84 65 81 63 / 30 20 20 20 30 PARIS, TX 69 81 65 80 64 / 40 20 20 20 30 DENTON, TX 69 81 63 79 62 / 50 30 40 40 40 MCKINNEY, TX 68 82 63 81 63 / 50 30 40 30 30 DALLAS, TX 72 83 66 82 65 / 50 30 40 30 30 TERRELL, TX 70 83 65 81 66 / 40 20 30 20 30 CORSICANA, TX 70 84 66 82 64 / 30 20 20 20 20 TEMPLE, TX 69 85 65 82 64 / 30 20 20 20 30 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && WFO FWD
Hazardous weather outlook, May 7, 7:45 PM CDT, 1 hour 18 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 745 PM CDT MON MAY 7 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-081100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 745 PM CDT MON MAY 7 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT ALONG AND NORTH OF A JACKSBORO...TO DENTON...TO EMORY LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS IN THIS AREA...BUT AN ISOLATED TORNADO IS POSSIBLE. OTHERWISE...HEAVY RAINFALL RESULTING IN FLASH FLOODING AND CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE WITH ANY OF THE THUNDERSTORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL PERSIST THROUGH THE REMAINDER OF THE WORK WEEK ACROSS ALL OF NORTH TEXAS. SOME THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS TUESDAY AND WEDNESDAY. THE SEVERE THREAT WILL DIMINISH BY THURSDAY AS THE UPPER LEVEL WIND SHEAR WEAKENS. THUNDERSTORM CHANCES WILL TAPER OFF FROM WEST TO EAST LATE FRIDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THROUGH TONIGHT ALONG AND NORTH OF A JACKSBORO...TO DENTON...TO EMORY LINE. SCHULTZ
In the hours before
Special weather statement, May 7, 7:29 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 729 PM CDT MON MAY 7 2007 TXZ092-080100- COOKE TX- 729 PM CDT MON MAY 7 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... SOUTHEASTERN COOKE COUNTY AT 729 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF WHITESBORO...MOVING NORTHEAST AT 25 MPH. CITIES IN THE PATH OF THIS STORM INCLUDE CALLISBURG. OTHER STRONG STORMS IN DENTON COUNTY WILL BE ENTERING SOUTHERN COOKE COUNTY THROUGH 8 PM. HALF-INCH HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. IF ANY OF THE STORMS INTENSIFY...A SEVERE WEATHER WARNING MAY BE NEEDED. LAT...LON 3344 9738 3344 9694 3378 9694 3379 9700 25
Local storm report, May 7, 7:38 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
738 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM HAIL 6 NNW PONDER 33.26N 97.33W
05/07/2007 E0.88 INCH DENTON TX AMATEUR RADIO
NICKEL HAIL 2 MILES NORTHEAST OF STONYLocal storm report, May 7, 8:09 PM CDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
809 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0806 PM FLASH FLOOD 7 SE GAINESVILLE 33.57N 97.06W
05/07/2007 COOKE TX AMATEUR RADIO
HIGH WATER IN LAKE KIOWA AREA...BARRICADES REQUESTEDLocal storm report, May 7, 8:30 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
830 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0827 PM FLASH FLOOD 7 SE GAINESVILLE 33.57N 97.06W
05/07/2007 COOKE TX EMERGENCY MNGR
WATER RUNNING THROUGH HOUSE.Local storm report, May 7, 8:44 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
844 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND DMG SHERMAN 33.62N 96.61W
05/07/2007 GRAYSON TX TRAINED SPOTTER
LARGE LIMBS DOWN. WIND ESTIMATED 75 SUSTAINED FOR 3-4
MINUTES. COVERED PARKING AWNING LIFTED OFF PILLARS.Local storm report, May 7, 8:48 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
848 PM CDT MON MAY 07 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST KNOLLWOOD 33.69N 96.62W
05/07/2007 E60 MPH GRAYSON TX AMATEUR RADIO
ESTIMATED 60 MPH WINDS NEAR KNOLLWOODThe office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:15 PM CDT | Severe Thunderstorm Warning | FWD | Wise | 45 min |
| May 7, 7:29 PM CDT | Special Weather Statement | FWD | Cooke | 31 min |
| May 7, 7:36 PM CDT | Flash Flood Warning | FWD | Cooke, Denton, Wise | 3 hr |
| May 7, 7:57 PM CDT | Severe Thunderstorm Warning | FWD | Cooke, Grayson | 63 min |
| May 7, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 77 min |
| May 8, 12:56 AM CDT | Special Weather Statement | FWD | Dallas | 34 min |
| May 8, 1:29 AM CDT | Special Weather Statement | FWD | Dallas | 31 min |
| May 8, 2:20 AM CDT | Special Weather Statement | FWD | Tarrant | 25 min |
| May 8, 2:22 AM CDT | Severe Thunderstorm Warning | FWD | Tarrant | 53 min |
| May 8, 2:32 AM CDT | Flash Flood Warning | FWD | Denton, Tarrant | 3 hr |
| May 8, 3:11 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:41 AM CDT | Special Weather Statement | FWD | Grayson | 34 min |
| May 8, 3:03 PM CDT | Flash Flood Watch | FWD | Bosque, Collin, Comanche, Cooke, Coryell, Dallas and 19 more | 40 hr |
| May 8, 3:15 PM CDT | Special Weather Statement | FWD | Young | 30 min |
| May 8, 5:09 PM CDT | Special Weather Statement | FWD | Leon | 36 min |
| May 8, 6:12 PM CDT | Severe Thunderstorm Warning | FWD | Young | 63 min |
| May 8, 6:35 PM CDT | Special Weather Statement | FWD | Eastland, Stephens | 55 min |
| May 8, 6:57 PM CDT | Special Weather Statement | FWD | Van Zandt | 63 min |
Nearby
Tornado Warnings in Texas, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.